Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Fast Heart Rate? Due to pain

brenda01bbrenda01 Posts: 15
edited 06/11/2012 - 8:58 AM in Chronic Pain
I am havin my third cervical fusion soon, also ulnar nerve surgery in elbows. but I also have tethered cord syndrome which causes alot of pain. Last week my pain level was really high, I am on pain meds but they just wasn't workin this time but I got to where I would get dizzy, feel like I was drunk, and my body would just get so hot, after a couple of days I went to family doc...wished I would have went to er but when she checked my heart rate it was like 130 and thats why I was so dizzy, is that normal? Its really got me worried I mean he have me a mild shot which did help but I still feel my heart rate is to high. Thanks for any suggestions


  • My son had the same thing when his pain was bad. He would also get really, really irritable (well, actually angry) and he would break out into a cold sweat. We took him to our family doctor also. The doctor said increased heart rate was due to pain & the other symptoms were due to the body's natural reaction to the pain which had to do with adrenaline being released & several other related chemical responses. Now that he's on pain medication this doesn't happen very often, just occasionally. Another thing the doctor said was that when pain sets off this chemical reaction in the body, your carbs are sometimes "dumped" which affects your blood sugar which can really mess with the way you feel - makes you dizzy, etc. I have no idea if this is what is happening to you or not, but just what our doc told us. I actually found a website that discussed this exactly - it had something to do with pain and adrenaline - but I've searched and searched for it again and haven't been able to find it yet. I'll let you know if I do, though. Good luck with everything! Hope you feel lot's better soon.
  • Pain can most certainly affect your blood pressure. Is it also possible that you might be having panic attacks?
    APROUD CANADIANveteranButNOTa doctor, my thoughts are my own
This discussion has been closed.
Sign In or Register to comment.